Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 43, NWS Wichita, KS

April 27, 2014Allen County, Wilson County, Woodson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 27, 2014, 9:36 AM CDT for Allen County, Wilson County, Woodson County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2014, 9:36 AM CDT (14:36 UTC)
Expired
Apr 27, 2014, 10:15 AM CDT
In force
39 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allen County, KS, Wilson County, KS, Woodson County, KS

The radar

The Topeka radar (KTWX), 144 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 6:09 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 2.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1488 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WUUS53 KICT 271436
SVRICT
KSC001-205-207-271515-
/O.NEW.KICT.SV.W.0043.140427T1436Z-140427T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
936 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ALLEN COUNTY IN SOUTHEAST KANSAS...
  NORTHERN WILSON COUNTY IN SOUTHEAST KANSAS...
  WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1015 AM CDT

* AT 931 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TORONTO...
  AND MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  YATES CENTER...IOLA...HUMBOLDT...NEOSHO FALLS...GAS...ROSE...
  PETROLIA...IOLA AIRPORT AND BASSETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3773 9543 3773 9552 3767 9553 3762 9562
      3764 9594 3780 9597 3783 9596 3804 9596
      3804 9525
TIME...MOT...LOC 1436Z 216DEG 50KT 3785 9583

HAIL...1.00IN
WIND...60MPH

$$

LAWSON
3 follow-up statements
463 
WWUS53 KICT 271445
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
945 AM CDT SUN APR 27 2014

KSC001-205-207-271515-
/O.CON.KICT.SV.W.0043.000000T0000Z-140427T1515Z/
ALLEN KS-WILSON KS-WOODSON KS-
945 AM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WOODSON...
NORTHERN WILSON AND WESTERN ALLEN COUNTIES UNTIL 1015 AM CDT...

AT 940 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF GRIDLEY TO YATES CENTER TO
BUFFALO...AND MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
IOLA...HUMBOLDT...NEOSHO FALLS...GAS...PETROLIA...IOLA AIRPORT AND
BASSETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3773 9543 3773 9552 3767 9553 3762 9562
      3764 9594 3780 9597 3783 9596 3804 9596
      3804 9525
TIME...MOT...LOC 1445Z 216DEG 50KT 3807 9589 3800 9568
          3777 9556

HAIL...1.00IN
WIND...60MPH

$$

LAWSON
496 
WWUS53 KICT 271455
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
955 AM CDT SUN APR 27 2014

KSC205-271505-
/O.CAN.KICT.SV.W.0043.000000T0000Z-140427T1515Z/
WILSON KS-
955 AM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WILSON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3775 9543 3775 9552 3774 9564 3781 9575
      3789 9585 3804 9594 3804 9525
TIME...MOT...LOC 1455Z 216DEG 50KT 3818 9579 3811 9557
          3788 9546

$$

KSC001-207-271515-
/O.CON.KICT.SV.W.0043.000000T0000Z-140427T1515Z/
ALLEN KS-WOODSON KS-
955 AM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WOODSON AND WESTERN ALLEN COUNTIES UNTIL 1015 AM CDT...

AT 953 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURLINGTON TO LE ROY TO HUMBOLDT...AND MOVING
NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
IOLA...GAS...IOLA AIRPORT AND BASSETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3775 9543 3775 9552 3774 9564 3781 9575
      3789 9585 3804 9594 3804 9525
TIME...MOT...LOC 1455Z 216DEG 50KT 3818 9579 3811 9557
          3788 9546

HAIL...1.00IN
WIND...60MPH

$$

LAWSON
717 
WWUS53 KICT 271506
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1006 AM CDT SUN APR 27 2014

KSC001-207-271516-
/O.CAN.KICT.SV.W.0043.000000T0000Z-140427T1515Z/
ALLEN KS-WOODSON KS-
1006 AM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR WOODSON AND WESTERN ALLEN
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 3775 9543 3775 9552 3774 9564 3781 9575
      3789 9585 3804 9594 3804 9525
TIME...MOT...LOC 1506Z 216DEG 50KT 3830 9567 3823 9545
          3800 9535

$$

LAWSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:20 AM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Apr 27, 6:20 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
620 AM CDT SUN APR 27 2014

...UPDATED FOR 12Z AVIATION DISCUSSION...

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 229 AM CDT SUN APR 27 2014

STRONGER FORCING FOR ASCENT HAS ARRIVED EARLY THIS MORNING AS THE
APPROACHING UPPER TROF TAKES ON A NEGATIVE TILT AS IT BEGINS TO
MOVE OUT ACROSS THE HIGH PLAINS. SCATTERED STRONG CONVECTION HAS
DEVELOPED WITHIN THE INCREASINGLY MOIST WARM SECTOR AHEAD OF THE
SURFACE DRY-LINE...WITH THE HRRR AND GFS SUPPORTING CONTINUED
DEVELOPMENT DURING THE MORNING GENERALLY ALONG/EAST OF THE I-135
CORRIDOR. MARGINALLY SEVERE STORMS WITH HAIL WILL BE POSSIBLE
EARLY THIS MORNING. HOWEVER THE MAIN FOCUS FOR A MORE ROBUST AND
HIGHER END SEVERE EPISODE WILL AFFECT PORTIONS OF SOUTHEAST KANSAS
THIS AFTERNOON BEFORE THE DRY-LINE SWEEPS EAST OF THE AREA BY
EARLY EVENING. ML CAPE VALUES OF 1500-2000J/KG AND STRONG SHEAR
EXPECT TO RESIDE JUST EAST OF THE DRY-LINE WHERE THE CAP WILL BE
ERODED MORE QUICKLY FOR SURFACE BASED CONVECTION DUE TO MID-LEVEL
COLD ADVECTION WITH THE ASSOCIATED UPPER TROF. THIS WILL LIKELY
RESULT IN STRONG TO SEVERE SURFACE BASED STORMS AS EARLY AS
MIDDAY...WHICH WILL AFFECT SOUTHEAST KANSAS DURING THE AFTERNOON.
THE RICHER LOW LEVEL MOISTURE WILL ALSO RESULT IN DECENT LOW LEVEL
CAPE FOR MORE BUOYANT INITIAL UPDRAFTS WHERE SHEAR MAY COMBINE TO
BE SUPPORTIVE OF A FEW TORNADIC STORMS BESIDES LARGE HAIL AND
DAMAGING WINDS. THE LATEST TIMING OF THE DRY-LINE SHOULD PUSH
MUCH OF THIS ACTIVITY EAST OF THE FORECAST AREA BY 21Z-23Z.

THERE IS CONCERN BEHIND THE DRY-LINE THIS AFTERNOON FOR STRONG
SOUTH-SOUTHWEST WINDS IN A DRIER AND DEEPLY MIXED LOWER TO
MID-TROPOSPHERE. BESIDES A WIND ADVISORY AND FIRE WEATHER
CONCERN...AREAS OF HAZE FROM BLOWING DUST AND PERHAPS SOME
VISIBILITY RESTRICTIONS MAY RESULT ACROSS MUCH OF CENTRAL AND
SOUTH CENTRAL KANSAS. OBSERVATIONS FROM SOUTHEAST COLORADO
INTO NORTHEAST NEW MEXICO AND THE TEXAS PANHANDLE ARE ALREADY
REPORTING SOME OF THIS AS OF VERY EARLY THIS MORNING.

THE DEEP OCCLUDING CYCLONE TO OUR NORTH ACROSS NEBRASKA WILL
IMPACT OUR WEATHER INTO MONDAY...WITH GUSTY WINDS BECOMING
DIURNALLY STRONGER DURING THE DAY AND LIKELY SUPPORTING
ANOTHER WIND ADVISORY. THE CLOSED LOW WILL BROADEN AS IT
DRIFTS NORTHEAST ACROSS THE MIDWEST INTO TUESDAY WITH AN
UNSEASONABLY CHILLY AIRMASS AND WEAK INSTABILITY SHOWERS
POSSIBLE ACROSS THE AREA.

DARMOFAL

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 229 AM CDT SUN APR 27 2014

THE CLOSED LOW WILL GRADUALLY LOOSEN ITS GRIP ON THE AREA
LATE IN THE WEEK AS IT MOVES EAST ACROSS THE GREAT LAKES
WITH GRADUALLY MODERATING TEMPERATURES.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 615 AM CDT SUN APR 27 2014

NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE
REGION THIS MORNING...AS A STRONG UPPER LEVEL STORM SYSTEM MOVES
EASTWARD ACROSS THE CENTRAL PLAINS. A FEW OF THE STORMS COULD
BECOME SEVERE ACROSS SOUTHEAST KANSAS. OTHERWISE LOW CLOUDS WILL
QUICKLY CLEAR OUT FROM WEST TO EAST AS DRIER AIR PUSHES FROM THE
WEST TODAY. SOUTHWEST WINDS WILL INCREASE DRAMATICALLY OVER
CENTRAL/SOUTH CENTRAL KANSAS FOR THIS MORNING AND AFTERNOON...WITH
GUSTS OVER 35KTS LIKELY. WINDS WILL DECREASE A BIT FOR THIS
EVENING AND VEER MORE OUT TO THE WEST.

JAKUB

&&

.FIRE WEATHER...
ISSUED AT 229 AM CDT SUN APR 27 2014

A SIGNIFICANT FIRE WEATHER DAY IS POSSIBLE ACROSS CENTRAL
AND SOUTH CENTRAL KANSAS THIS AFTERNOON...AS VERY STRONG
SOUTH-SOUTHWEST WINDS ARE EXPECTED BEHIND THE DRY-LINE.
MUCH DRIER AIR AND THE STRONG WINDS WILL RESULT IN VERY
HIGH GFDI VALUES AND EXTREME FIRE DANGER ROUGHLY ALONG AND
WEST OF THE KANSAS TURNPIKE. IT WILL REMAIN WINDY INTO
MONDAY WITH ELEVATED FIRE DANGER EXPECTED AGAIN FOR WESTERN
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    79  49  70  46 /  40  10  20  20
HUTCHINSON      78  47  69  44 /  40  10  20  20
NEWTON          77  47  68  45 /  40  10  20  20
ELDORADO        79  48  70  46 /  50  10  20  20
WINFIELD-KWLD   80  49  72  47 /  50  10  20  20
RUSSELL         75  44  65  42 /  20  20  20  30
GREAT BEND      75  45  66  42 /  10  10  20  30
SALINA          78  47  67  44 /  40  10  20  30
MCPHERSON       78  47  68  44 /  40  10  20  30
COFFEYVILLE     80  51  73  47 /  60  10  20  20
CHANUTE         79  50  71  46 /  60  20  20  20
IOLA            78  50  70  46 /  60  20  20  20
PARSONS-KPPF    80  50  72  47 /  60  20  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
KSZ032-033-047>053-067>069-082-083-091>093.

WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
KSZ032-033-047>053-067>069-082-083-091>093.

&&
Hazardous weather outlook, Apr 27, 3:43 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
343 AM CDT SUN APR 27 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-280845-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
343 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS ARE POSSIBLE THIS MORNING ALONG AND EAST
OF I-135. THE MAIN RISK WILL BE LARGE HAIL UP TO QUARTER SIZE.

THE RISK FOR SEVERE STORMS WILL INCREASE AHEAD OF AN EASTWARD
MOVING DRY-LINE THIS AFTERNOON...ACROSS SOUTHEAST KANSAS. WHILE
THE MAIN RISKS WILL BE LARGE HAIL UP TO 2 INCHES IN DIAMETER AND
DAMAGING WINDS TO 70 MPH...A TORNADO WILL ALSO BE POSSIBLE.

STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP
BEHIND THE DRY-LINE PASSAGE...ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS BY MIDDAY AND CONTINUE UNTIL EARLY THIS EVENING. THIS WILL
RESULT IN EXTREME GRASSLAND FIRE DANGER AND MAY ALSO CAUSE AREAS
OF REDUCED VISIBILITY DUE TO BLOWING DUST. PLEASE REFER TO THE
LATEST WIND ADVISORY AND RED FLAG WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY HIGH GRASSLAND FIRE DANGER WILL REMAIN POSSIBLE ACROSS MUCH
OF THE AREA ON MONDAY AFTERNOON...WITH STRONGER WINDS LEADING TO
A PERIOD OF EXTREME FIRE DANGER ACROSS PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS.

GUSTY WINDS WILL CONTINUE PERIODICALLY INTO THE MIDDLE OF THE
COMING WEEK...ELEVATING THE GRASSLAND FIRE DANGER DURING THE
AFTERNOON HOURS ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS POSSIBLE FROM AROUND MIDDAY THROUGH
THE AFTERNOON ACROSS SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Special weather statement, Apr 27, 6:27 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
627 AM CDT SUN APR 27 2014

KSZ049-051-271200-
MCPHERSON-SALINE-
627 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 700 AM CDT

* AT 625 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR GALVA...OR NEAR MCPHERSON...
  MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROXBURY.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN MCPHERSON AND SOUTHEASTERN SALINE COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED
IF THE STORM MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO
SEEK SHELTER IF SEVERE WEATHER THREATENS.

&&

LAT...LON 3867 9737 3850 9737 3828 9751 3835 9772
      3873 9754
TIME...MOT...LOC 1127Z 203DEG 41KT 3841 9756

ES
Special weather statement, Apr 27, 8:12 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
812 AM CDT SUN APR 27 2014

KSZ069-093-271345-
BUTLER-COWLEY-
812 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 845 AM CDT

* AT 810 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF WINFIELD...OR
  NEAR WINFIELD...MOVING NORTH AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...ATLANTA...DOUGLASS...ROSE HILL...LATHAM...ANDOVER...
  AUGUSTA...LEON...TOWANDA...CAMBRIDGE...ROCK...BENTON AND ROSALIA.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3725 9710 3777 9716 3782 9715 3782 9652
      3719 9662
TIME...MOT...LOC 1312Z 198DEG 58KT 3735 9688

LAWSON
Special weather statement, Apr 27, 8:22 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
822 AM CDT SUN APR 27 2014

KSZ070-094-098-271345-
CHAUTAUQUA-ELK-GREENWOOD-
822 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  ELK COUNTY IN SOUTHEAST KANSAS...
  EXTREME SOUTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 845 AM CDT

* AT 819 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  SOUTHWEST OF GRENOLA TO 6 MILES SOUTHWEST OF HALE...MOVING NORTH AT
  65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRENOLA...MOLINE...ELK FALLS...LONGTON...HOWARD AND FALL RIVER.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

&&

LAT...LON 3716 9653 3761 9652 3761 9597 3713 9609
TIME...MOT...LOC 1322Z 186DEG 58KT 3729 9652 3723 9609
Special weather statement, Apr 27, 8:39 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
839 AM CDT SUN APR 27 2014

KSZ093-094-098-271415-
CHAUTAUQUA-COWLEY-ELK-
839 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  EASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN ELK COUNTY IN SOUTHEAST KANSAS...

* UNTIL 915 AM CDT

* AT 836 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  EAST OF CHILOCCO TO HARDY TO 7 MILES NORTHEAST OF GRAINOLA...MOVING
  NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR VALE...DEXTER...BURDEN...GRENOLA...MOLINE...ATLANTA...HOWARD
  AND CAMBRIDGE.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3747 9682 3748 9620 3727 9620 3701 9632
      3700 9680 3702 9695
TIME...MOT...LOC 1339Z 203DEG 64KT 3704 9694 3707 9674
          3703 9651

LAWSON
Special weather statement, Apr 27, 9:07 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
907 AM CDT SUN APR 27 2014

KSZ070-071-094-095-098-099-271430-
CHAUTAUQUA-ELK-GREENWOOD-MONTGOMERY-WILSON-WOODSON-
907 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  ELK COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
  NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  WILSON COUNTY IN SOUTHEAST KANSAS...
  WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 930 AM CDT

* AT 905 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
  EAST OF LATHAM TO HOWARD TO ELK FALLS...MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...YATES CENTER...LONGTON...SEVERY...NEODESHA...FALL RIVER...
  FREDONIA...ALTOONA...TORONTO...BUFFALO...NEOSHO FALLS...PIEDMONT...
  BUXTON...CLIMAX...NEW ALBANY...BENEDICT...COYVILLE...BATESVILLE...
  VIRGIL AND ROSE.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3732 9649 3739 9653 3750 9653 3775 9644
      3805 9596 3803 9552 3740 9553 3719 9625
TIME...MOT...LOC 1407Z 207DEG 63KT 3759 9643 3752 9627
          3734 9615

LAWSON
Special weather statement, Apr 27, 9:17 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
917 AM CDT SUN APR 27 2014

KSZ053-271445-
CHASE-
917 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CHASE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 945 AM CDT

* AT 913 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF COTTONWOOD FALLS...
  MOVING NORTH AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COTTONWOOD FALLS...ELMDALE...STRONG CITY...SAFFORDVILLE...TALLGRASS
  PRAIRIE AND HYMER.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THE STORM IS NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3850 9635 3822 9637 3817 9673 3852 9681
      3852 9635
TIME...MOT...LOC 1418Z 188DEG 47KT 3833 9654

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:51 AM CDTSpecial Weather StatementICTCowley54 min
Apr 27, 1:45 AM CDTSpecial Weather StatementICTSedgwick45 min
Apr 27, 2:12 AM CDTSpecial Weather StatementICTButler48 min
Apr 27, 2:33 AM CDTSevere Thunderstorm WarningICTCowley57 min
Apr 27, 2:45 AM CDTWind AdvisoryICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more18 hr
Apr 27, 3:01 AM CDTSpecial Weather StatementICTCowley44 min
Apr 27, 4:27 AM CDTSpecial Weather StatementICTReno33 min
Apr 27, 4:42 AM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice48 min
Apr 27, 5:29 AM CDTSevere Thunderstorm WarningICTEllsworth, Harvey, McPherson, Reno, Rice46 min
Apr 27, 6:11 AM CDTSpecial Weather StatementICTGreenwood34 min
Apr 27, 6:27 AM CDTSpecial Weather StatementICTMcPherson33 min
Apr 27, 8:12 AM CDTSpecial Weather StatementICTButler, Cowley33 min
Apr 27, 8:22 AM CDTSpecial Weather StatementICTChautauqua, Elk23 min
Apr 27, 8:39 AM CDTSpecial Weather StatementICTCowley, Elk36 min
Apr 27, 9:07 AM CDTSpecial Weather StatementICTElk, Wilson, Woodson23 min
Apr 27, 9:17 AM CDTSpecial Weather StatementICTChase28 min
Apr 27, 10:01 AM CDTSpecial Weather StatementICTWilson29 min
Apr 27, 10:18 AM CDTSpecial Weather StatementICTAllen, Wilson, Woodson27 min
Apr 27, 10:45 AM CDTSpecial Weather StatementICTAllen, Neosho30 min
Apr 27, 10:49 AM CDTSpecial Weather StatementICTLabette26 min
Apr 27, 11:32 AM CDTSpecial Weather StatementICTLabette28 min
Apr 27, 3:35 PM CDTRed Flag WarningICTBarton, Ellsworth, Harvey, Kingman, Lincoln, McPherson and 5 more27 hr
Apr 27, 3:43 PM CDTWind AdvisoryICTBarton, Butler, Chase, Ellsworth, Harvey, Kingman and 8 more51 hr
Apr 27, 4:24 PM CDTSpecial Weather StatementICTNeosho36 min
Apr 27, 4:28 PM CDTSevere Thunderstorm WarningICTNeosho47 min
Apr 27, 5:38 PM CDTBlowing Dust AdvisoryICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.